Alert archive / Louisiana / River Flood Warnings in 2021
River Flood Warning 126, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 18, 2021, 2:17 AM CDT for Ascension Parish, Livingston Parish, Louisiana. It took effect at May 19, 2021, 1:00 AM CDT. It was in force for 20 days.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 2:17 AM CDT (07:17 UTC)
- In effect from
- May 19, 2021, 1:00 AM CDT
- Expired
- Jun 8, 2021, 2:17 AM CDT
- In force
- 20 days
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Ascension Parish, LA, Livingston Parish, LA
The river
Written for the forecast point Amite River at Port Vincent (PVLL1). The gauge peaked at 9.01 ft at May 23, 2021, 5:00 AM CDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07380120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
103 WGUS44 KLIX 180717 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans LA 217 AM CDT Tue May 18 2021 ...The National Weather Service in New Orleans LA has issued a Flood Warning for the following rivers in Louisiana... Amite River At Bayou Manchac Point affecting East Baton Rouge Parish. Amite River At Denham Springs affecting Livingston and East Baton Rouge Parishes. Amite River At Port Vincent affecting Ascension and Livingston Parishes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC033-190130- /O.NEW.KLIX.FL.W.0124.210519T0000Z-000000T0000Z/ /BYML1.2.ER.210519T0000Z.210522T0600Z.000000T0000Z.NO/ 217 AM CDT Tue May 18 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Amite River At Bayou Manchac Point. * From this evening until further notice. * At 1:15 AM CDT Tuesday the stage was estimated to be 6.2 feet. * Flood stage is 9.0 feet. * Moderate flooding is forecast. * Forecast...The river is expected to rise above flood stage this evening and continue rising to a crest of 12.5 feet early Saturday morning. * Impact...At 12.0 feet, Kendalwood Road and adjacent property will be inundated. Backwater may flood Bayou Fountain and flood some homes on Burbank Drive. Most secondary roads will be moderately flooded. Amite River Road and Horseshoe Drive will be impassable. A few homes on Horseshoe Drive will flood. && LAT...LON 3037 9084 3031 9090 3040 9102 3040 9092 $$ LAC033-063-190130- /O.NEW.KLIX.FL.W.0125.210519T0240Z-000000T0000Z/ /DENL1.1.ER.210519T0240Z.210520T1800Z.000000T0000Z.NO/ 217 AM CDT Tue May 18 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Amite River At Denham Springs. * From this evening until further notice. * At 1:15 AM CDT Tuesday the stage was 23.6 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this evening and continue rising to a crest of 33.0 feet Thursday afternoon. * Impact...At 30.0 feet, Flooding will begin in the westernmost parts of Denham Springs. River Road at the foot of Benton Lane will flood. && LAT...LON 3040 9092 3040 9102 3050 9102 3050 9092 $$ LAC005-063-190130- /O.NEW.KLIX.FL.W.0126.210519T0600Z-000000T0000Z/ /PVLL1.1.ER.210519T0600Z.210522T0600Z.000000T0000Z.NO/ 217 AM CDT Tue May 18 2021 The National Weather Service in New Orleans has issued a * Flood Warning for the Amite River At Port Vincent. * From late tonight until further notice. * At 1:15 AM CDT Tuesday the stage was 5.1 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage just after midnight tonight and continue rising to a crest of 9.7 feet early Saturday morning. * Impact...At 10.0 feet, Increased flow and strong current will affect river traffic. Grays Creek and the main channel of the Amite River will merge. Saint Amant Swamp will be inundated. Streets will flood in Port Vincent. There will be minor flooding of residential areas. && LAT...LON 3033 9078 3026 9084 3031 9090 3037 9084 $$ BL
3 follow-up statements
723 WGUS84 KLIX 181446 FLSLIX Flood Statement National Weather Service New Orleans LA 946 AM CDT Tue May 18 2021 ...The Flood Warning is extended for the following rivers in Louisiana... Amite River At Bayou Manchac Point affecting East Baton Rouge Parish. Amite River At Denham Springs affecting Livingston and East Baton Rouge Parishes. Amite River At Port Vincent affecting Ascension and Livingston Parishes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov/lix. Click on the Rivers and Lakes menu for forecasts and observations. The next statement will be issued when updates are needed. && LAC033-190900- /O.EXT.KLIX.FL.W.0124.210518T1446Z-000000T0000Z/ /BYML1.2.ER.000000T0000Z.210522T0600Z.000000T0000Z.NO/ 946 AM CDT Tue May 18 2021 ...The Flood Warning is now in effect until further notice... The Flood Warning continues for the Amite River At Bayou Manchac Point. * From this morning until further notice. * At 8:30 AM CDT Tuesday the stage was 9.3 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Forecast...The river will rise to 12.5 feet Saturday afternoon. * Impact...At 12.0 feet, Kendalwood Road and adjacent property will be inundated. Backwater may flood Bayou Fountain and flood some homes on Burbank Drive. Most secondary roads will be moderately flooded. Amite River Road and Horseshoe Drive will be impassable. A few homes on Horseshoe Drive will flood. && LAT...LON 3037 9084 3031 9090 3040 9102 3040 9092 $$ LAC033-063-190900- /O.EXT.KLIX.FL.W.0125.210519T1200Z-000000T0000Z/ /DENL1.1.ER.210519T1200Z.210521T0000Z.000000T0000Z.NO/ 946 AM CDT Tue May 18 2021 ...The Flood Warning is now in effect until further notice... The Flood Warning continues for the Amite River At Denham Springs. * From Wednesday morning until further notice. * At 9:15 AM CDT Tuesday the stage was 26.2 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage Wednesday morning and continue rising to a crest of 33.0 feet Thursday evening. * Impact...At 30.0 feet, Flooding will begin in the westernmost parts of Denham Springs. River Road at the foot of Benton Lane will flood. && LAT...LON 3040 9092 3040 9102 3050 9102 3050 9092 $$ LAC005-063-190900- /O.EXT.KLIX.FL.W.0126.210521T1120Z-000000T0000Z/ /PVLL1.1.ER.210521T1120Z.210522T0600Z.000000T0000Z.NO/ 946 AM CDT Tue May 18 2021 ...The Flood Warning is now in effect until further notice... The Flood Warning continues for the Amite River At Port Vincent. * From Friday morning until further notice. * At 9:15 AM CDT Tuesday the stage was 6.3 feet. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...The river will rise to 7.9 feet just after late tonight before falling briefly. It will than rise above flood stage Friday morning and continue to rise to 9.8 feet Saturday morning. * Impact...At 9.0 feet, Streets will flood in Port Vincent. There will be minor flooding of residential areas. && LAT...LON 3033 9078 3026 9084 3031 9090 3037 9084 $$ JFL
670
WGUS84 KLIX 190315
FLSLIX
Flood Statement
National Weather Service New Orleans LA
1015 PM CDT Tue May 18 2021
...The Flood Warning continues for the following rivers in
Louisiana...
Comite River At Comite Joor Rd affecting East Baton Rouge Parish.
Amite River At Denham Springs affecting Livingston and East Baton
Rouge Parishes.
Amite River At Bayou Manchac Point affecting East Baton Rouge
Parish.
Amite River At Port Vincent affecting Ascension and Livingston
Parishes.
Amite River At French Settlement affecting Ascension and
Livingston Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov/lix. Click
on the Rivers and Lakes menu for forecasts and observations.
The next statement will be issued when updates are needed.
&&
LAC033-063-192115-
/O.EXT.KLIX.FL.W.0125.210519T2217Z-210523T1800Z/
/DENL1.1.ER.210519T2217Z.210521T0000Z.210523T1200Z.NO/
1015 PM CDT Tue May 18 2021
...The Flood Warning is now in effect until early Sunday afternoon...
The Flood Warning continues for
the Amite River At Denham Springs.
* From Wednesday afternoon to Sunday afternoon.
* At 9:15 PM CDT Tuesday the stage was 27.2 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow afternoon to a crest of 33.0 feet Thursday evening. It
will then fall below flood stage Sunday morning.
&&
LAT...LON 3040 9092 3040 9102 3050 9102 3050 9092
$$
LAC033-192115-
/O.CON.KLIX.FL.W.0124.000000T0000Z-000000T0000Z/
/BYML1.2.ER.000000T0000Z.210522T0600Z.000000T0000Z.NO/
1015 PM CDT Tue May 18 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Amite River At Bayou Manchac Point.
* Until further notice.
* At 9:40 PM CDT Tuesday the stage was 9.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 12.5 feet
early Saturday morning.
* Impact...At 12.0 feet, Kendalwood Road and adjacent property will
be inundated. Backwater may flood Bayou Fountain and flood some
homes on Burbank Drive. Most secondary roads will be moderately
flooded. Amite River Road and Horseshoe Drive will be impassable.
A few homes on Horseshoe Drive will flood.
&&
LAT...LON 3037 9084 3031 9090 3040 9102 3040 9092
$$
LAC033-192115-
/O.CON.KLIX.FL.W.0123.000000T0000Z-210521T1407Z/
/CMTL1.1.ER.210518T0607Z.210520T0000Z.210521T0807Z.NO/
1015 PM CDT Tue May 18 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Comite River At Comite Joor Rd.
* Until Friday morning.
* At 9:15 PM CDT Tuesday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 24.8 feet
or just below moderate flood stage Wednesday evening.
* Impact...At 25.0 feet, Subdivisions between the Comite River and
Beaver Bayou will have moderate flooding. High water will prevent
recreational and industrial activity from Louisiana Highway 64
downstream to the Amite River junction. Farm animals and equipment
should be moved to higher ground.
&&
LAT...LON 3046 9095 3046 9108 3056 9118 3066 9114
3066 9103
$$
LAC005-063-192115-
/O.CON.KLIX.FL.W.0139.210520T1215Z-000000T0000Z/
/FSLL1.1.ER.210520T1215Z.210523T1200Z.000000T0000Z.NO/
1015 PM CDT Tue May 18 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Amite River At French Settlement.
* From Thursday morning until further notice.
* At 10:00 PM CDT Tuesday the stage was 3.8 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
Thursday morning and continue rising to 5.0 feet early Sunday
afternoon.
* Impact...At 5.0 feet, Louisiana Trace will be impassable.
Highwater Road at Louisiana Highway 16 may be impassable.
Persistant east to southeast wind and high tides on Lake Maurepas
will maintain high river stages.
&&
LAT...LON 3035 9064 3026 9066 3026 9084 3033 9078
$$
LAC005-063-192115-
/O.CON.KLIX.FL.W.0126.210521T1120Z-000000T0000Z/
/PVLL1.1.ER.210521T1120Z.210522T0600Z.000000T0000Z.NO/
1015 PM CDT Tue May 18 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Amite River At Port Vincent.
* From Friday morning until further notice.
* At 9:15 PM CDT Tuesday the stage was 6.8 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to 7.1 feet tomorrow morning. It
will then fall to 6.2 feet and begin rising again Thursday
morning. It will rise above flood stage Friday morning and
continue to rise to 9.8 feet Saturday morning.
* Impact...At 10.0 feet, Increased flow and strong current will
affect river traffic. Grays Creek and the main channel of the
Amite River will merge. Saint Amant Swamp will be inundated.
Streets will flood in Port Vincent. There will be minor flooding
of residential areas.
&&
LAT...LON 3033 9078 3026 9084 3031 9090 3037 9084
$$
DM274 WGUS84 KLIX 191521 FLSLIX Flood Statement National Weather Service New Orleans LA 1021 AM CDT Wed May 19 2021 ...The Flood Warning is cancelled for the following rivers in Louisiana... Amite River At Denham Springs affecting Livingston and East Baton Rouge Parishes. Amite River At Port Vincent affecting Ascension and Livingston Parishes. LAC033-063-191630- /O.CAN.KLIX.FL.W.0125.210519T2217Z-210519T1521Z/ /DENL1.1.ER.210519T2217Z.210521T0000Z.210523T1200Z.NO/ 1021 AM CDT Wed May 19 2021 ...The Flood Warning for the Amite River At Denham Springs has been cancelled... The Flood Warning is cancelled for the Amite River At Denham Springs. * At 9:15 AM CDT Wednesday the stage was 27.7 feet. * Flood stage is 29.0 feet. * Forecast...The river will rise to 28.5 feet late tonight. It will then fall But remain elevated between 27.0 and 26.0 feet for the next several days. Additional rainfall is expected today and tonight. Please continue to closely monitor river forecasts. && LAT...LON 3040 9092 3040 9102 3050 9102 3050 9092 $$ LAC005-063-191630- /O.CAN.KLIX.FL.W.0126.210521T1120Z-210519T1521Z/ /PVLL1.1.ER.210521T1120Z.210522T0600Z.000000T0000Z.NO/ 1021 AM CDT Wed May 19 2021 ...The Flood Warning for the Amite River At Port Vincent has been cancelled... The Flood Warning is cancelled for the Amite River At Port Vincent. * At 9:15 AM CDT Wednesday the stage was 6.8 feet. * Flood stage is 8.0 feet. * Forecast...The river is expected to rise to a crest of 7.5 feet Thursday evening. Additional rainfall is expected today and tonight. Please continue to closely monitor river forecasts. && LAT...LON 3033 9078 3026 9084 3031 9090 3037 9084 $$ JFL
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 17, 4:06 PM CDT, 10 hours 11 minutes earlier.
Area forecast discussion, May 17, 4:06 PM CDT, 10 hours 11 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
406 PM CDT Mon May 17 2021
.SHORT TERM (Tonight through Wednesday Night)...A broad region of
difluence and increased upper level forcing will remain over
portions of the forecast area through Wednesday night. This region
of enhanced lift will interact with a plume of deep tropical
moisture and moderate instability feeding into the area to
produce periods of shower and thunderstorm activity. Precipitable
water values will remain high in excess of 1.75 inches across the
western half of the CWA, and light winds aloft will allow for slow
storm motion tonight through tomorrow night. There does appear to
be a period of lower instability tonight, and this is reflected
in lower POP values. Conditions will turn more favorable for
convective development from late morning through the afternoon
hours tomorrow as temperatures warm back into the upper 70s and
lower 80s. Given the slow storm motions anticipated and moist
adiabatic lapse rates in place, efficient and slow moving
thunderstorms could form. These warm and efficient rain processes
could produce rainfall rates in excess of 2 inches per hour, and
result in locally heavy rainfall over isolated areas. At this
time, the most likely areas for heavy rainfall appear to be
extending from a line generally south and west of Baton Rouge and
New Orleans, and a flash flood watch has been issued for this
region. The convective activity should begin to wane tomorrow
night as instability values decrease, and the threat of heavy
rainfall should begin to diminish. However, given the uncertainty
in exact timing, it was decided to keep the flash flood watch out
through Wednesday morning.
The main heavy rainfall axis should shift back to the west toward
Texas on Wednesday as a strengthening mid to upper level ridge
axis begins to exert greater influence over the forecast area.
Increasing upper level subsidence and a pool of drier air in the
mid-levels will begin to spread into the region from the east.
This will bring lower precipitable water values and slightly lower
rain chances to the area with a fairly sharp east to west POP
gradient in place. Temperatures will also begin to warm as ridging
builds in with highs warming from the upper 70s and lower 80s into
the mid 80s. The convection will be largely diurnal on Wednesday
with most of the activity diminishing in the evening hours.
.LONG TERM (Thursday through Sunday Night)...The ridge axis will
continue to build into the area with increasing subsidence and a
strong mid-level cap taking hold of most of the area. A sharp east
to west gradient in atmospheric moisture will be evident on
Thursday and Friday with higher POP values across the western
third of the CWA. Temperatures will continue to warm with highs
climbing into the mid to upper 80s on Thursday and Friday. By the
weekend, the high will be in firm control of the area with a
strong capping inversion and warmer than average temperatures in
the upper 80s and lower 90s expected. There could be some isolated
diurnal convection across the western third of the CWA where just
a bit more moisture and less influence of the ridge is expected.
Overall, a much drier and warmer pattern is expected to develop by
the weekend.
&&
.AVIATION...The 00z TAF will show lingering MVFR ceilings of
between 1500 and 3000 feet through the overnight hours at the
majority of the terminals with only KMCB dropping into IFR range
around 12z tomorrow. The rainfall should become less prevalent and
have only VCSH mention for most terminals. Another round of
showers and thunderstorms should begin to develop during the late
morning hours tomorrow and continue to develop through the
afternoon. Brief periods of IFR conditions could accompany these
thunderstorms.
&&
.MARINE...A tightening pressure gradient will bring increased
onshore flow to the area through the end of the week. Southeast
winds of 15 to 25 knots will produce rough seas due to a
combination of both wind waves and swell through Saturday. As a
result, small craft advisories are anticipated to continue over
the open Gulf waters and sounds through the end of the week. Tides
will also be higher along south and east facing shores and some
minor coastal flooding will be possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 66 81 67 83 / 60 70 40 60
BTR 69 82 69 83 / 70 80 50 70
ASD 69 82 69 82 / 30 60 40 50
MSY 70 81 71 82 / 40 70 50 60
GPT 71 80 70 79 / 30 50 40 40
PQL 69 82 68 82 / 30 40 30 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday morning for LAZ034-046>050-
056>061-063>070-072-075>078.
Coastal Flood Advisory until midnight CDT Tuesday night for
LAZ076-078.
GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ536-538-550-
552-555-557-570-572-575-577.
MS...Coastal Flood Advisory until midnight CDT Tuesday night for
MSZ080.
GM...Small Craft Advisory until 7 AM CDT Wednesday for GMZ538-550-552-
555-557-570-572-575-577.
&&
PGIn the hours before
Local storm report, May 17, 10:21 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1021 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD 1 SE OAK HILLS PLACE 30.36N 91.07W
05/17/2021 EAST BATON ROUGE LA EMERGENCY MNGR
EM REPORTED ST. GEORGE FIRE DEPT CONDUCTED A
HIGH WATER RESCUE FROM A HOME IN ST. GEORGE.
&&
DMLocal storm report, May 17, 10:23 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1023 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLASH FLOOD 2 E WESTMINSTER 30.41N 91.06W
05/17/2021 EAST BATON ROUGE LA PUBLIC
WATER ENTERING AT LEAST ONE HOME NEAR
JEFFERSON AND AIRLINE.
&&
DMLocal storm report, May 17, 10:59 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1059 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM FLASH FLOOD 1 NW OAK HILLS PLACE 30.38N 91.10W
05/17/2021 EAST BATON ROUGE LA BROADCAST MEDIA
WATER ENTERING THE WVLA STUDIO.
&&Local storm report, May 17, 11:08 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1108 PM CDT MON MAY 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM FLASH FLOOD 2 ESE OAK HILLS PLACE 30.36N 91.05W
05/17/2021 EAST BATON ROUGE LA PUBLIC
WATER IN A HOME NEAR THE INTERSECTION OF
PERKINS RD AND PECUE LN. VIA SOCIAL MEDIA.
&&
DMSpecial weather statement, May 18, 1:07 AM CDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service New Orleans LA 107 AM CDT Tue May 18 2021 LAZ036-037-046>050-071-072-MSZ069-070-180815- East Feliciana-St. Helena-Iberville-West Baton Rouge- East Baton Rouge-Ascension-Livingston-Northern Tangipahoa- Southern Tangipahoa-Amite-Pike- Including the cities of Jackson, Clinton, Felps, Darlington, Easleyville, Greensburg, Montpelier, Bayou Sorrel, Plaquemine, White Castle, Port Allen, Addis, Brusly, Baton Rouge, Gonzales, Donaldsonville, Prairieville, Denham Springs, Watson, Walker, Amite, Kentwood, Roseland, Wilmer, Hammond, Robert, Ponchatoula, Gillsberg, Gloster, Smithdale, Liberty, and McComb 107 AM CDT Tue May 18 2021 ...STRONG WINDS IN THE WAKE OF THUNDERSTORMS... Strong winds have developed in the wake of a complex of thunderstorms across portions of southwest Mississippi and southeast Louisiana early this morning. Wind gusts of 40 to 50 mph have been observed in the Baton Rouge and McComb areas since midnight. Winds this strong with wet ground from heavy rainfall could cause damage from downed trees. These winds could also cause problems for high profile vehicles, especially on Interstates 10 and 12. Winds should slowly diminish as the thunderstorms continue to move east of the area.
Special weather statement, May 18, 2:13 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service New Orleans LA
213 AM CDT Tue May 18 2021
LAZ066-180800-
Lower Terrebonne-
213 AM CDT Tue May 18 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TERREBONNE
PARISH...
At 213 AM CDT, a strong thunderstorm was located 10 miles southwest
of Dulac, or 21 miles southwest of Houma, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Dulac, Montegut, Chauvin, Cocodrie, Tambour Bay Buoy and Lumcon
Center Buoy.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2922 9094 2922 9085 2920 9086 2923 9083
2926 9090 2924 9095 2931 9092 2936 9098
2950 9053 2932 9042 2927 9048 2928 9057
2925 9059 2922 9053 2921 9057 2925 9061
2921 9059 2922 9064 2914 9065 2911 9088
TIME...MOT...LOC 0713Z 257DEG 36KT 2930 9087The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:09 PM CDT | Flash Flood Warning | LIX | East Baton Rouge | 4 hr |
| May 17, 7:15 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 30 min |
| May 17, 8:48 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville | 3 hr |
| May 17, 10:11 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 15 hr |
| May 17, 11:25 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Lafourche, Saint James | 2 hr |
| May 17, 11:52 PM CDT | Flash Flood Warning | LIX | Ascension, Iberville | 3 hr |
| May 17, 11:56 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Livingston | 3 hr |
| May 18, 1:12 AM CDT | High Wind Warning | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena and 6 more | 6 hr |
| May 18, 2:06 AM CDT | River Flood Warning | LIX | East Baton Rouge | 33 hr |
| May 18, 2:13 AM CDT | Special Weather Statement | LIX | Terrebonne | 47 min |
| May 18, 2:17 AM CDT | River Flood Warning | LIX | East Baton Rouge | 21 days |
| May 18, 2:17 AM CDT | River Flood Warning | LIX | East Baton Rouge, Livingston | 21 days |
| May 18, 2:17 AM CDT | Special Marine Warning | LIX | 13 min | |
| May 18, 2:23 AM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 12 min |
| May 18, 2:24 AM CDT | River Flood Warning | LIX | Saint Helena | 62 hr |
| May 18, 2:24 AM CDT | River Flood Warning | LIX | Livingston | 5 days |
| May 18, 2:26 AM CDT | River Flood Warning | LIX | Tangipahoa | 57 hr |
| May 18, 2:39 AM CDT | Special Marine Warning | LIX | 66 min | |
| May 18, 2:44 AM CDT | Special Marine Warning | LIX | 16 min | |
| May 18, 2:47 AM CDT | Special Weather Statement | LIX | Saint Tammany | 28 min |
| May 18, 2:49 AM CDT | Tornado Warning | LIX | Saint Tammany | 26 min |
| May 18, 2:56 AM CDT | Flash Flood Warning | LIX | Saint Charles | 3 hr |
| May 18, 2:57 AM CDT | Flash Flood Warning | LIX | Ascension, Iberville | 6 hr |
| May 18, 3:14 AM CDT | Special Marine Warning | LIX | 46 min | |
| May 18, 3:17 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 13 min |
| May 18, 3:20 AM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 16 min |
| May 18, 3:29 AM CDT | Special Marine Warning | LIX | 61 min | |
| May 18, 3:57 AM CDT | Special Weather Statement | LIX | Jefferson | 63 min |
| May 18, 4:19 AM CDT | Special Weather Statement | LIX | Orleans, Saint Charles | 56 min |
| May 18, 4:31 AM CDT | Special Marine Warning | LIX | 44 min | |
| May 18, 4:50 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines | 3 hr |
| May 18, 5:13 AM CDT | Special Weather Statement | LIX | Jefferson, Orleans, Plaquemines | 62 min |
| May 18, 5:26 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 49 min |
| May 18, 5:35 AM CDT | Special Marine Warning | LIX | 55 min | |
| May 18, 5:39 AM CDT | Special Marine Warning | LIX | 51 min | |
| May 18, 6:23 AM CDT | Special Weather Statement | LIX | Plaquemines | 37 min |
| May 18, 6:26 AM CDT | Special Marine Warning | LIX | 34 min | |
| May 18, 6:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| May 18, 6:39 AM CDT | Special Marine Warning | LIX | 66 min | |
| May 18, 6:42 AM CDT | Special Marine Warning | LIX | 63 min | |
| May 18, 7:04 AM CDT | Special Marine Warning | LIX | 26 min | |
| May 18, 8:13 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 3 hr |
| May 18, 8:20 AM CDT | Special Marine Warning | LIX | 55 min | |
| May 18, 9:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 18, 9:21 AM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville | 3 hr |
| May 18, 9:59 AM CDT | River Flood Warning | LIX | Saint Tammany | 60 hr |
| May 18, 9:59 AM CDT | River Flood Warning | LIX | Saint Tammany | 17 hr |
| May 18, 10:06 AM CDT | River Flood Warning | LIX | Saint Tammany | 72 hr |
| May 18, 10:06 AM CDT | River Flood Warning | LIX | Saint Tammany | 24 hr |
| May 18, 10:16 AM CDT | River Flood Warning | LIX | Saint Helena | 57 hr |
| May 18, 10:17 AM CDT | Special Weather Statement | LIX | Saint Tammany | 28 min |
| May 18, 10:46 AM CDT | Special Weather Statement | LIX | Washington | 59 min |
| May 18, 10:51 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 7 days |
| May 18, 10:54 AM CDT | River Flood Warning | LIX | Saint Tammany | 48 hr |
| May 18, 11:24 AM CDT | River Flood Warning | LIX | Ascension, Livingston | 8 days |
| May 18, 3:38 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 4 hr |
| May 18, 3:49 PM CDT | Special Marine Warning | LIX | 56 min | |
| May 18, 4:00 PM CDT | Coastal Flood Warning | LIX | Orleans, Saint Bernard, Saint James, Saint John the Baptist, Saint Tammany | 6 days |
| May 18, 4:22 PM CDT | Areal Flood Advisory | LIX | East Baton Rouge, Livingston, Saint Helena | 3 hr |
| May 18, 5:13 PM CDT | Special Marine Warning | LIX | 32 min |
Nearby
River Flood Warnings in Louisiana, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.